MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 21mm watchman laa closure device & delivery system (wds) were used.The procedure was completed with no complications and the closure device was successfully implanted.After the procedure was completed it was noticed that there was an effusion.The physicians attempted a pericardiocentesis to drain the blood, but they were unsuccessful.The patient then went to the operating room where they performed a pericardial window, but still could not stop the bleeding.The physicians then did a sternotomy and they were successful in the stopping the bleeding.The patient made a full recovery and was discharged home.
 
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 21mm watchman laa closure device & delivery system (wds) were used.The procedure was completed with no complications and the closure device was successfully implanted.After the procedure was completed it was noticed that there was an effusion.The physicians attempted a pericardiocentesis to drain the blood, but they were unsuccessful.The patient then went to the operating room where they performed a pericardial window, but still could not stop the bleeding.The physicians then did a sternotomy and they were successful in the stopping the bleeding.The patient made a full recovery and was discharged home.It was further reported that the surgeon performed a sternotomy and located the bleed.The surgeon then placed 1-2 stitches on the back wall of the appendage and the bleeding completed stopped.The patient made a full recovery and is doing well.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7979445
Report Number2134265-2018-62032
Device Sequence Number19177943
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0022250877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/29/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR